Hail, Collin
- When
- April 6, 12:55 PM CST
- Where
- Collin County, Plano
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.017, -96.717
Quarter size hail lasted 5 minutes at Preston Road and Park Blvd.
4 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 6, 10:35 AM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1135 AM CDT SUN APR 6 2003 THE DRY LINE EXTENDED ALONG A BOWIE....TO GRAHAM...TO MINERAL WELLS TO MASON LINE AS OF 17Z. THERE IS A DECENT CUMULUS FIELD ALONG THE DRY LINE...AND STORMS ARE ALREADY FORMING NORTHEAST OF MINERAL WELLS. EXPECT TO SEE ADDITIONAL CONVECTIVE DEVELOPMENT DURING THE NEXT COUPLE OF HOURS ALONG WITH THE DRY LINE. A LINE OF STRONG THUNDERSTORMS ARE ALSO EAST OF A GILMER....TO GROESBECK....TO TEMPLE LINE. THESE STORMS WILL CONTINUE TO MOVE EAST. 58 .FWD...CAUTION ON AREA LAKES TODAY ENTIRE FORECAST AREA.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1000 AM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY...MAINLY EAST OF A SHERMAN TO SULPHUR SPRINGS LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF THIS LINE. THE MAIN THREATS WILL BE FROM LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. HOWEVER...THE CURRENT LOW-LEVEL VERTICAL WIND PROFILES SUGGEST THE POTENTIAL FOR SUPERCELLS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... MOST OF THE SPOTTER ACTIVATION NEAR AND WEST OF INTERSTATE 35 WILL BE THROUGH EARLY AFTERNOON. SPOTTER ACTIVATION EAST OF INTERSTATE 35 WILL GENERALLY BE DURING AFTERNOON INTO THE EARLY EVENING... PARTICULARLY WITHIN THE MODERATE RISK AREA. ROBBINS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1035 AM CST SUN APR 6 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0957 PM GREENVILLE TX 0.75 INCH HAIL
04/05/03 HUNT REPORTED BY PUBLIC.The Dallas/Ft Worth radar (KFWS), 74 km away, was scanning. The volume nearest the first event began at 18:53 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail lasted 5 minutes at Preston Road and Park Blvd.
Dime to quarter size hail lasted 5 minutes.
A tree was blown down onto the south lane of Highway 154.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353486, 5353483, 5353484, 5353485, 5353487.